Posted by: BI | 2009-06-01

Neurontin - weight gain?

Hi there.
Subject line says it all...
Does Neurontin make you put on weight?
I need to be on it before my lamictin kicks in BUT I' m seriously decideing between " skinny and crazy"  or " fat and calm" ...?
The former is taking preference right now!
(I' m so vain, but hey, seriously... I just don' t want to get really large if I don' t have to).

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi BI,
Neurontin, chemical name is Gbapentin. It is used in the treatment of Bipolar Disorder, and, like other mood-stabilizing drugs, also to treat epilepsy. Your p[rescribing doctor should hav discussed all likely side-effects to you when giving you the prescription, and your pharmacist should have provided the same information when filling the prescription, and also should have given you a leaflet, the Package Insert, containing the same information.
Drowsiness and dizziness are probably more common side-effects, and a wide-range of possible side-effects MAY occur, though none are compulsory --- blurred vision, clumsiness, constipation, diarrhoea,nausea, dry mouth, and, yes, possible weight gain. ( but its uncommon ). Discus this with your doctor, as the choices need not be as stark as you seem to see them, and careful diet and increased exercise can usually control the weight gain.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.